MAUDE Adverse Event Report: BIOMÉRIEUX SA VIDAS® VARICEL. ZOSTER IGG; VIDAS® VARICEL. ZOSTER IGG 60 T

BIOMÉRIEUX SA VIDAS® VARICEL. ZOSTER IGG; VIDAS® VARICEL. ZOSTER IGG 60 T
Model Number 30217
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2022, an internal biomérieux complaint was opened because the complaints laboratory obtained false positive results when testing external quality control with vidas varicel.Zoster igg 60 t (ref.30217, batch number: 1009002790, expiry date:(b)(6) 2022).This lot is now expired.The complaints laboratory obtained a positive result for (b)(6).While the sample was intended negative.Sample id (b)(6).: 1.94 tv, positive the results observed for the samples id (b)(6).(positive), id (b)(6) (positive), id (b)(6).(positive), id (b)(6).(positive) and id (b)(6).(positive) complied to the expected interpretation.There is no patient associated with this external qc sample; therefore, there is no adverse event related to any patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
This report was initially submitted following initiation of an internal complaint regarding false positive results when testing external quality control with vidas varicel.Zoster igg 60 t (ref.(b)(4), batch number: 1009002790, expiry date: 11-jul-2022).This lot is now expired.A biomérieux internal investigation has been completed with the following results: our complaints laboratory subscribes to scheme named immunity screen and tests the quality control samples as an ordinary laboratory.During the challenge linked to the distribution (b)(4), the complaints laboratory obtained a positive result for the sample 7177 with an index of 1.94 tv (positive threshold is 0.90 tv) when testing the quality control sample on vidas varicella-zoster igg ref.(b)(4) lot 1009002790/220711-0, while the sample was intended negative.The results observed for the other samples of distribution (b)(4), namely id (b)(4) (positive), id (b)(4) (positive), id 7176 (positive), id (b)(4)(positive) and id (b)(4) (positive) complied to the expected interpretation.Six (6) users of the vidas peer group reported also a positive result out of 77 participants.The 71 other participants reported a negative result as expected.It was not possible to get the batch number of all the participants who reported the positive result to uk neqas organization.Customers material.No more quality control material available for testing purpose.Investigation outcomes.Complaint analysis.The analysis of complaints recorded against this lot did not reveal any quality issue for this lot or any systemic quality issue.Quality control records.There is neither capa nor non-conformity linked to this issue on this vidas assay.Analysis and tests conducted by complaints laboratory.Control chart analysis.This analysis was carried out: on four (4) internal samples including one (1) positive sample and three (3) negative samples with respective targets at 0.11 ; 0.16 ; 0.48 and 1.39 tv on twelve (12) batches of vidas varicella-zoster igg ref.(b)(4) including the lot 1009002790 mentioned in the complaint.The analysis of the control charts showed that all results were within specifications and the lot 1009002790 was in the trend compared to the other lots.Ests performed by the complaints laboratory.The lot 1009002790 of varicella-zoster igg ref.(b)(4) was already expired at the date of the investigation, so it was not possible to perform any test on it.Moreover, the batch number of all the participants who reported the positive result to uk neqas organization is not known and it was not possible to retrieve the concerned sample.Analysis of uk neqas results.As already mentioned above, our complaints laboratory is involved in the program ¿immunity screen¿ from uk neqas and tested quality control samples from this organization as an ordinary laboratory.Different campaigns were organized in 2022 and according to the analysis, except for the sample id (b)(6) from distribution 5173, all the results obtained complied to expectations.Conclusion.As there was no more quality control sample id (b)(6) available and because the batch mentioned in the complaint (b)(4) was already expired at the date of the investigation, it was impossible to conduct relevant testing.Consequently, it was not possible to identify the obvious root cause of the issue.The analysis of complaints record file performed on the 13 lasts months showed that there was no other complaint reported by our customers neither for another quality control sample than the sample 7177 nor a patient¿s sample.According to the package insert of vidas varicella-zoster igg ref.(b)(4), the specificity claimed is between 90.2 and 93.9% depending of the study.Moreover, it is written, at section limitations of the method the following information: ¿interference may be encountered with certain sera containing antibodies directed against reagent components.For this reason, assay results should be interpreted taking into consideration the patient's clinical history and the results of any other tests performed¿.The hypothesis could be due to a non-specific binding between a substance present in the quality control sample more and a raw material of vidas varicella-zoster igg ref.(b)(4).For reminder, it is mentioned in the clsi guideline ep14-a3 that processed samples used as qc material (e.G eqa) can have matrix effect.¿current scientific data suggest that such use of pt/ eqa results is not always feasible because of matrix effects.These processed materials us as pt/ eqa samples sometimes do not behave like patient samples routinely analyzed in the laboratory.Biases not generally seen with fresh biological fluids, are frequently seen with pt / eqa samples¿.According to the data mentioned above, there is no reconsideration of vidas varicella-zoster igg ref.(b)(4) lot 1009002790.

Brand Name
VIDAS® VARICEL. ZOSTER IGG
Common Device Name
VIDAS® VARICEL. ZOSTER IGG 60 T
Manufacturer (Section D)
BIOMÉRIEUX SA
376 chemin de l'orme
marcy l'etoile 69280
FR  69280
Manufacturer (Section G)
BIOMERIEUX SA
376 chemin de l'orme
marcy l etoile 69280
FR   69280
Manufacturer Contact
danielle cooper
595 anglum road
hazelwood, MO 63042
MDR Report Key15503571
Report Number8020790-2022-00100
Device Sequence Number20147531
Product Code LFY
UDI-Device Identifier03573026064518
UDI-Public03573026064518
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K923122
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/02/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2022
Device Model Number30217
Device Catalogue Number30217
Device Lot Number1009002790
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2022
Supplement Date Received by Manufacturer11/10/2022
Initial Report FDA Received Date09/29/2022
Supplement Report FDA Received Date12/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown